MAUDE Adverse Event Report: ALCON GRIESHABER AG FINESSE REFLEX DSP FORCEPS; FORCEPS, OPHTHALMIC

ALCON GRIESHABER AG FINESSE REFLEX DSP FORCEPS; FORCEPS, OPHTHALMIC
Catalog Number 806.13
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Retinal Tear (2050)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.Lee jy, joo k, park sj, woo sj, park kh.Epiretinal membrane surgery in patients with multifocal versus monofocal intraocular lenses.Retina, the journal of retinal and vitreous diseases.2021;41(12):2491-2498.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
An author reported via literature reported that patient experienced swelling of the arcuate retinal nerve fiber layer and dissociated optic nerve fiber layer related to the surgical trauma of the inner retina which is caused by ophthalmic forceps.Current patient condition was unknown.
 
Additional Manufacturer Narrative
No lot number was identified within the individual articles and therefore within this complaint, which is why the associated manufacturing documentation could not be reviewed.All product and batch history records are quality reviewed prior to product release, ensuring that all products on the market fulfill the relevant requirements.Since the lsr retrospectively review articles, no sample is available to be provided to the responsible site for an in-depth investigation.Not enough information was provided to properly complete an investigation.The root cause of this complaint could not be identified.The exact root cause for the reported event is unknown.Therefore, no specific action can be taken.An overall risk assessment was performed and concluded that no further actions are required.Additionally, complaints are reviewed and monitored at regular intervals for adverse trends.No additional actions are needed.The manufacturer internal reference number is: (b)(4).

Brand Name
FINESSE REFLEX DSP FORCEPS
Common Device Name
FORCEPS, OPHTHALMIC
Manufacturer (Section D)
ALCON GRIESHABER AG
winkelriedstrasse 52
schaffhausen 8203
SZ  8203
Manufacturer (Section G)
ALCON GRIESHABER AG
winkelriedstrasse 52
schaffhausen 8203
SZ   8203
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key17732481
Report Number3003398873-2023-00191
Device Sequence Number6411437
Product Code HNR
UDI-Device Identifier07612717071568
UDI-Public07612717071568
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Literature
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 12/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number806.13
Device Lot NumberASKU
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/15/2023
Supplement Date Received by Manufacturer11/21/2023
Initial Report FDA Received Date09/12/2023
Supplement Report FDA Received Date12/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown